Reply
 
Thread Tools Display Modes
Old 12-25-2008, 05:51 PM   #1
Indygirl
 
Posts: n/a
Not sure I will ever knit again! Update, I'm getting better.
I have had sinus problems for a very long time.
I went to a E.N.T. Dr. about 3 mo's ago. He put me on 'Levaquin'. I took 7 pills and he had me get a refill of 7 more. After I took most of the refill I had very bad side effects.
Both of my upper arms are so messed up. I went back. He put me on steroids for a week. I still can't use my arms for much of anything repetitive. I hurt most all the time. If I don't use them much it is a little better.
I am wondering if anyone on here has any sugestions.
I didn't get anything knitted up for christmas. I have all this yarn. I hope this is not a permanent situation.

Last edited by Indygirl : 02-05-2009 at 10:37 PM.
  Reply With Quote
Old 12-25-2008, 05:58 PM   #2
suzeeq
Knit On!
 
Join Date: Aug 2006
Location: Montana
Posts: 27,765
Thanks: 160
Thanked 6,451 Times in 6,035 Posts
Send a message via Yahoo to suzeeq
First, let your doctor know about the side effects, you probably need to be on another medication. Even if you didn't knit and use your arms like that, that sort of pain isn't something to put up with.
__________________
sue- knitting heretic

suzeeq is offline   Reply With Quote
The Following User Says Thank You to suzeeq For This Useful Post:
Indygirl (12-25-2008)
Old 12-25-2008, 07:07 PM   #3
ecb
Working the Gusset
 
ecb's Avatar
 
Join Date: Feb 2006
Location: Coastal Maine
Posts: 1,142
Thanks: 101
Thanked 151 Times in 124 Posts
Send a message via ICQ to ecb Send a message via AIM to ecb Send a message via MSN to ecb Send a message via Yahoo to ecb
I agree, U need to be sure that ur problems are being taken seriously
not something for "pain" something to find and fix the cause
I am going through something similar, but until next month, I wont have insurance
But this is about your problem, not mine
keep us appraised, and have them explain everything they can

ecb
__________________
Make this world a Better, and more beautiful place, that you have been in it
Edward Bok
*******************
Good judgement comes from experience
but Experience comes from Bad Judgment
ecb
ecb is offline   Reply With Quote
The Following User Says Thank You to ecb For This Useful Post:
Indygirl (12-25-2008)
Old 12-25-2008, 09:46 PM   #4
Indygirl
 
Posts: n/a
I have let the Dr. know about my arm and shoulder problem's. That's when he put me on the steroids. He told me that the pain would go away in time. I have read up on that 'Levaquin' medicine. It can and does cause inflammation, sometimes permanent damage. He did x-rays on my sinuses the first time I was in his office. He also want's to do surgery on my sinuses. I hurt so bad right now with my arms I'm not letting him do anything else to me. I can't do much of anything right now. I do a little and then rest.
My daughter just became a nurse. She keeps telling me it should get better in time. With her being new at the job, I'm sure she still has a lot to learn. I won't mind if it just means I need to take it easy for a few mo's. I would be so sad if I had to give up knitting completely.
Thanks for your replies.
  Reply With Quote
Old 12-25-2008, 09:56 PM   #5
RuthieinMaryland
Turning the Heel
 
Join Date: Jul 2008
Location: I live on the Eastern Shore of Maryland - GREAT steamed crab country! :o)
Posts: 624
Thanks: 1,420
Thanked 474 Times in 234 Posts
Hi, Indygirl!

My heart really goes out to you! It's amazing what side effects some of these so-called wonder drugs have! I don't know if the doctors prescribing them really take the time and attention to inform themselves of the effects these drugs can produce and they certainly don't tell their patients. It's left to us to figure it out from the tiny print on the sheets that come with the meds.

There's an ad on TV for a drug for restless leg syndrome (whatever that is) At the end of the ad the narrator says, very quickly, to let your doctor know immediately if you experience uncontrollable sexual, gambling or other urges. Pleeeeeeeeze! Someone could find herself arrested for accosting strange men in casinos and the judge would never believe it was a side effect of prescribed medication for restless legs!!! This is so NUTS!

So whatever medicine the doctors prescribe for you, make them sit there and go over the potential side effects with you so that you understand the risks and can ask questions. You DO have a choice about this.

And please try to keep your spirits up. Although your knitting arts are sidetracked a bit now, that won't always be the case. We're all rooting for you, girl!

Let us know how it's going...

Hugs

Ruthie
RuthieinMaryland is offline   Reply With Quote
The Following User Says Thank You to RuthieinMaryland For This Useful Post:
Indygirl (12-25-2008)
Old 12-25-2008, 10:13 PM   #6
Marria
Working the Gusset
 
Marria's Avatar
 
Join Date: Oct 2008
Location: Boise, ID
Posts: 1,450
Thanks: 638
Thanked 660 Times in 524 Posts
Indygirl-I'm so sorry about what you are going through. I have some experience with chronic pain that comes and goes and I really recommend you see your regular doctor and try to look at other possibilities. If this keeps up, ask to be referred to a pain specialist. I see one and he's really helped me. Good luck to you.
__________________
If at first you don't succeed....rip it and try again!



OTN: Dollar and a Half Cardigan, Oddball charity projects, Celia, Trellis
Marria is offline   Reply With Quote
The Following User Says Thank You to Marria For This Useful Post:
Indygirl (12-25-2008)
Old 12-25-2008, 11:35 PM   #7
heatherg23
Knitting the Flap
 
heatherg23's Avatar
 
Join Date: Mar 2008
Location: South East Wisconsin
Posts: 393
Thanks: 68
Thanked 98 Times in 83 Posts
I WISH I just had sinus problems.....I'm so jealous:(
__________________
Knitting patterns and Videos
http://knitting2008.blogspot.com/

Crochet Patterns and Videos
http://crochetpatterns09.blogspot.com/
heatherg23 is offline   Reply With Quote
The Following User Says Thank You to heatherg23 For This Useful Post:
Indygirl (12-26-2008)
Old 12-26-2008, 02:57 AM   #8
ladyjessica
Knitting the Flap
 
ladyjessica's Avatar
 
Join Date: Oct 2007
Location: Hogsmeade
Posts: 386
Thanks: 365
Thanked 106 Times in 94 Posts
My doctor prescribed me Levaquin about a year ago when I had pneumonia. I only took it for about a week and was told not to finish it because it gave me terrible pain and stiffness in my knees, legs, and ankles. I'm sure it wasn't quite as bad as your situation, and it didn't take quite as long, but the pain did eventually go away.

I know everyone's situation is different, but I'm praying that this eventually clears up for you and you're able to resume your life again.
__________________
Jessica

OTN: Log Cabin Afghan, Aran Blanket Baby Afghan, Manos del Uruguay afghan;
Future WIP: A sock. Any sock.





My blog: Mincing Around the Dance Floor
ladyjessica is offline   Reply With Quote
The Following User Says Thank You to ladyjessica For This Useful Post:
Indygirl (12-26-2008)
Old 12-26-2008, 03:57 AM   #9
CountryKitty
Knitting the Flap
 
CountryKitty's Avatar
 
Join Date: Nov 2007
Posts: 283
Thanks: 64
Thanked 105 Times in 95 Posts
My husband had the same results from Levaquin. It took a week or 2 to realize what was causing the pain and over a month in his case for the pain to go away. Please do contact your doctor about the pain--he may think that since you didn't come back the problem was solved, and there may be more he can do for you.

All meds have certain side effects--most people get great benefits from the meds with minimal problems, but a certain percentage do have difficulties. Sadly, so many bacteria have developed tolerances to the gentler antibiotics that they have become almost useless--so doctors have been forced to move on to the more powerful medicines...that have potentially more dangerous side effects.
__________________
"Happiness is a ball of yarn." ---{=^;^=}
CountryKitty is offline   Reply With Quote
The Following User Says Thank You to CountryKitty For This Useful Post:
Indygirl (12-26-2008)
Old 12-26-2008, 12:53 PM   #10
Knitting_Guy
Grafting the Toe
 
Knitting_Guy's Avatar
 
Join Date: Dec 2006
Location: Following the white rabbit
Posts: 4,992
Thanks: 2,318
Thanked 1,130 Times in 832 Posts
Wow, sorry to read about your side effects. You definitely should continue to follow up with your doctor. I hope it improves soon.
__________________
Mason

What do you mean guys don't knit?

Linux: because a PC is a terrible thing to waste.

Perfection is overrated. Knitting is meant to relieve stress, not cause it. Relax and enjoy it.

My boring blog http://masonm.joeuser.com

My knitting blog
http://knittingguy.blogspot.com/

My New Home Page (work in progress)
http://www.gpstrucker.000hosted.com

Knitting_Guy is offline   Reply With Quote
The Following User Says Thank You to Knitting_Guy For This Useful Post:
Indygirl (12-26-2008)
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
FO - UPDATE! Double Knit Headband Jan in CA What'cha Knittin'? 31 04-27-2009 12:08 PM
UPDATE!!My husband will never complain again!! UPDATE on page 3!! StefannyJo The Lounge 30 09-05-2008 03:45 AM
My new knit-on-the-go pouch! - Update pg 4 Silver General Knitting 45 01-15-2008 02:32 PM
Baby Knit oddball blanket- PG 14- UPDATE!!!!! snowbear Charity Knitting 413 10-18-2007 04:52 PM
UPDATE! My Quick-Knit Throw! With Pictures! knitgal What'cha Knittin'? 44 09-25-2007 05:51 PM

All times are GMT -4. The time now is 05:23 AM.